MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK BMX96 ACCESS SYSTEM; DQY, QJP

PENUMBRA, INC. BENCHMARK BMX96 ACCESS SYSTEM; DQY, QJP
Model Number BMX9690SIM125-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned benchmark max confirmed a fracture at the hub beneath the id band.If the device is forcefully mishandled at extreme angles during use, damage such as this may occur.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat an m1 occlusion using a benchmark bmx96 access system (benchmark max), a velocity delivery microcatheter (velocity), and a guidewire.During the procedure, the physician used the velocity and a guidewire to bring up the benchmark max to the target vessel.While retracting the velocity out of the benchmark max to perform aspiration, the benchmark max broke at the hub; therefore, it was removed.The procedure was completed using a neuron max 6f 088 long sheath (neuron max) and the same velocity.There was no report of an adverse effect to the patient.

Brand Name
BENCHMARK BMX96 ACCESS SYSTEM
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11971366
Report Number3005168196-2021-01287
Device Sequence Number4229424
Product Code DQY
UDI-Device Identifier00815948022652
UDI-Public00815948022652
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K201271
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2023
Device Model NumberBMX9690SIM125-A
Device Catalogue NumberBMX9690SIM125
Device Lot NumberF102137
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2021
Initial Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005